| Catalog Number |
THA3032X150A-G |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Cardiac Arrest (1762); Stroke/CVA (1770); Kidney injury (4882)
| Date of Event |
04/04/2025
Type of Reportable Event
Death
Event or Problem Description
Event date: 04 apr 2025.Implant date: on (b)(6) 2025.Event reported from extend study: (b)(4) (site: (b)(4) for patient (b)(6).First event of cardiac arrest on post operative day 0 (on (b)(6) 2025), site reported a serious adverse event (sae) of cardiac arrest - further comments detail "patient coded post-operatively in the icu".Second event on post operative day 0 (on (b)(6) 2025), site reported a serious adverse event (sae) of stroke, anoxic brain injury - further comments detail "bilateral, multifocal posterior circulation strokes, anoxic brain injury post-cardiac arrest".Cardiac arrest occurred post-operatively on (b)(6) 2025, as detailed in separate event intake form.Third event on post operative day 16 (on (b)(6) 2025), site reported a serious adverse event (sae) of cardiopulmonary arrest - further comments detail "cardiopulmonary arrest due to anoxic brain injury and respiratory insufficiency.Patient had been moved to palliative care and made dnr (do not resuscitate)".There was no device failure/deficiency reported.Sae noted as ongoing at time of reporting, but subsequent sae details subject outcome of death on (b)(6) 2025.
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1762 -cardiac arrest - first event of cardiac arrest on post operative day 0 (04-apr-2025), site reported a serious adverse event (sae) of cardiac arrest - further comments detail "patient coded post-operatively in the icu".1770 - stroke -second event on post operative day 0 (04-apr-2025), site reported a serious adverse event (sae) of stroke, anoxic brain injury - further comments detail "bilateral, multifocal posterior circulation strokes, anoxic brain injury post-cardiac arrest".Cardiac arrest occurred post-operatively on (b)(6) 2025, as detailed in separate event intake form.Third event on post operative day 16 (20-apr-2025), site reported a serious adverse event (sae) of cardiopulmonary arrest - further comments detail "cardiopulmonary arrest due to anoxic brain injury and respiratory insufficiency.Patient had been moved to palliative care and made dnr (do not resuscitate)".Impact code: 1802 - death - patient passed away on (b)(6) 2025 due to cardiopulmonary arrest.Device problem code: 3190 - insufficient information - no device failure /deficiency has been reported.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid sales jan 21 - apr 25 vs medical event > stroke jan 21 - apr 25 gave an occurrence rate of (b)(4) no trend requiring action has been identified.4111 - communication interview: additional information.3331 - analysis of production records: full batch review performed from base fabric to finished product for device id- 25882308 which confirmed the batch was manufactured to specification.4117 - device not returned: device remains implanted.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
Event or Problem Description
Event date: 04 apr 2025.Implant date: on (b)(6) 2025.Event reported from extend study: (b)(4) (site: (b)(4) for patient: (b)(6).Email was received on 20 may 2025 updating the date of the second event - stroke from on (b)(6) 2025.First event of cardiac arrest on post operative day 0 on (b)(6) 2025), site reported a serious adverse event (sae) of cardiac arrest.Further comments detail "patient coded post-operatively in the icu".Second event on post operative day 0 on (b)(6) 2025), site reported a serious adverse event (sae) of stroke, anoxic brain injury.Further comments detail "bilateral, multifocal posterior circulation strokes, anoxic brain injury post-cardiac arrest".Cardiac arrest occurred post-operatively on (b)(6) 2025, third event on post operative day 16 on (b)(6) 2025), site reported a serious adverse event (sae) of cardiopulmonary arrest.Further comments detail "cardiopulmonary arrest due to anoxic brain injury and respiratory insufficiency.Patient had been moved to palliative care and made dnr (do not resuscitate)".There was no device failure/deficiency reported.Sae noted as ongoing at time of reporting, but subsequent sae details subject outcome of death on (b)(6) 2025.Updated narrative.On review by the medical monitor further events were received for this patient on (b)(6) 2025 which updated the narrative to the following: the patient underwent a thoraflex hybrid implant procedure on (b)(6) 2025.On the same day, the patient suffered a cardiac arrest (clinical study site investigator considers the sae as unanticipated, possibly related to procedure, possibly related to device, and possibly related to pre-existing condition.Sae is considered severe), bilateral, multifocal posterior circulation strokes, anoxic brain injury (clinical study site investigator considers the sae as unanticipated, possibly related to procedure, possibly related to device, and possibly related to pre-existing condition.Sae is considered severe) post-cardiac arrest and required prolonged mechanical ventilation (clinical study site investigator considered the event of prolonged mechanical ventilation possibly related to the device and a pre-existing condition, related to the procedure, anticipated, not a serious adverse event but severe in severity).On (b)(6) 2025, the patient developed atrial fibrillation (clinical study site investigator considers the ae as anticipated, possibly related to procedure, possibly related to device, not related to a device deficiency and possibly related to pre-existing condition.Ae is considered mild in severity) and by on (b)(6) 2025, the patient experienced acute kidney injury (clinical study site investigator considers the ae as anticipated, possibly related to procedure, possibly related to device, not related to a device deficiency and possibly related to pre-existing condition.Ae is considered moderate in severity) which was updated on 28 may 25 to ongoing at the time of death.Intake forms state all of the events reported were not related to a device failure /deficiency.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00050 to provide event closure information for tag0229.
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1762 -cardiac arrest - first event of cardiac arrest on post operative day 0 ((b)(6) 2025), site reported a serious adverse event (sae) of cardiac arrest - further comments detail "patient coded post-operatively in the icu".1770 - stroke -second event on post operative day 0 ((b)(6) 2025), site reported a serious adverse event (sae) of stroke, anoxic brain injury - further comments detail "bilateral, multifocal posterior circulation strokes, anoxic brain injury post-cardiac arrest".Cardiac arrest occurred post-operatively on (b)(6) 2025, as detailed in separate event intake form.Third event on post operative day 16 ((b)(6) 2025), site reported a serious adverse event (sae) of cardiopulmonary arrest - further comments detail "cardiopulmonary arrest due to anoxic brain injury and respiratory insufficiency.Patient had been moved to palliative care and made dnr (do not resuscitate)".4882 - kidney injury additional information received on this event reported - acute kidney injury along with atrial fibrillation reported for this patient.Impact code: 1802 - death - patient passed away on (b)(6) 2025 due to cardiopulmonary arrest.Device problem code: 2993 - adverse event without identified device or use problem- no device failure /deficiency has been reported full batch review performed from base fabric to finished product was performed which confirmed the device was manufactured to specification.With no issues found component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid sales jan 21 - apr 25 vs medical event > stroke on (b)(6) gave an occurrence rate of (b)(4) no trend requiring action has been identified.4111 - communication interview: additional information was received -the patient underwent elective aortic surgery involving the deployment of a thoraflex¿ hybrid device.The distal landing zone of the implant was measured at 32 mm in diameter, and no oversizing was applied during the procedure.This measurement was based on the original vessel diameter, as no dissection was present in the region of the distal landing zone.The anatomy of the aorta at the distal landing zone was unremarkable, with no significant curvature or other anatomical features of note that could have impacted device deployment start time of procedure 09.00, end time of procedure 18.44.Duration of procedure 584 minutes.3331 - analysis of production records: full batch review performed from base fabric to finished product for device id: 25882308 which confirmed the batch was manufactured to specification.4117 - device not returned: device remains implanted.Investigation findings: 213 - no device problem found: device was manufactured to specification and no device deficiency was reported.Investigation conclusion: 4315 - cause not established: no root cause was identified.Additional information.Section b5: updated narrative to include additional information on this event.